MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SOLO VALVE TECHNOLOGY AND SHERLOCK 3CG TIP POSIT; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SOLO VALVE TECHNOLOGY AND SHERLOCK 3CG TIP POSIT; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redp0694 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc was placed in the arm of patient and the external lumen was broken in two pieces when doing the dressing change.No reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the extension leg was transected in two pieces was confirmed and the cause of the damage appeared to be associated with use of the device.One 5fr triple-lumen (t/l) powerpicc solo was returned for investigation.Evidence of use was observed on the catheter.The extension leg with the white/blue connector had been transected in two pieces.The adjoining surfaces of the extension leg tubing exhibited a glossy and striated veneer that was consistent with a cut made with a sharp instrument.The transection in the tubing was located 1.7cm from the proximal end of the trifurcation.It was reported that the extension leg was damaged during a dressing change.It appeared that the extension leg tubing was inadvertently cut with a sharp instrument.Due to the information provided in the reported event and the characteristics observed on the returned sample, the complaint was confirmed and the cause was determined to be related to use of the device.A lot history review (lhr) of redp0694 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA CATHETER WITH SOLO VALVE TECHNOLOGY AND SHERLOCK 3CG TIP POSIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9179873
Report Number3006260740-2019-02969
Device Sequence Number2774773
Product Code LJS
UDI-Device Identifier00801741112744
UDI-Public(01)00801741112744
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108
Device Lot NumberREDP0694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1